Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


A dichotomy for expansions of the real field

Authors: Antongiulio Fornasiero, Philipp Hieronymi and Chris Miller
Journal: Proc. Amer. Math. Soc. 141 (2013), 697-698
MSC (2010): Primary 03C64; Secondary 28A75
Published electronically: July 13, 2012
MathSciNet review: 2996974
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A dichotomy for expansions of the real field is established: Either $ \mathbb{Z}$ is definable or every nonempty bounded nowhere dense definable subset of $ \mathbb{R}$ has Minkowski dimension zero.

References [Enhancements On Off] (What's this?)

  • [1] Lou van den Dries and Chris Miller, Geometric categories and o-minimal structures, Duke Math. J. 84 (1996), no. 2, 497-540. MR 1404337 (97i:32008)
  • [2] Kenneth Falconer, Fractal geometry, Mathematical foundations and applications, 2nd ed., John Wiley & Sons Inc., Hoboken, NJ, 2003. MR 2118797 (2006b:28001)
  • [3] K. J. Falconer and J. D. Howroyd, Projection theorems for box and packing dimensions, Math. Proc. Cambridge Philos. Soc. 119 (1996), no. 2, 287-295. MR 1357045 (96i:28006)
  • [4] Harvey Friedman, Krzysztof Kurdyka, Chris Miller, and Patrick Speissegger, Expansions of the real field by open sets: definability versus interpretability, J. Symbolic Logic 75 (2010), no. 4, 1311-1325. MR 2767970 (2012a:03100)
  • [5] Ayhan Günaydın, Model theory of fields with multiplicative groups, Ph.D. thesis, Univ. of Illinois at Urbana-Champaign, 2008.
  • [6] Philipp Hieronymi, Expansions of subfields of the real field by a discrete set, Fund. Math. 215 (2011), no. 2, 167-175. MR 2860183

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 03C64, 28A75

Retrieve articles in all journals with MSC (2010): 03C64, 28A75

Additional Information

Antongiulio Fornasiero
Affiliation: Institut für Mathematische Logik, Einsteinstrasse 62, 48149 Münster, Germany

Philipp Hieronymi
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 West Green Street, Urbana, Illinois 61801

Chris Miller
Affiliation: Department of Mathematics, The Ohio State University, 231 West 18th Avenue, Columbus, Ohio 43210

Received by editor(s): May 13, 2011
Received by editor(s) in revised form: July 17, 2011
Published electronically: July 13, 2012
Additional Notes: The research of the third author was partly supported by NSF Grant DMS-1001176.
Communicated by: Julia Knight
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society